Thunderstorm Wind, Pike
- When
- July 4, 3:15 PM CST
- Where
- Pike County, Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 31.280, -90.470
Several trees were blown down along Highway 570.
An unstable airmass allowed the development of isolated severe thunderstorms during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An unstable airmass allowed the development of isolated severe thunderstorms during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 4, 2:59 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT WED JUL 4 2012
.SHORT TERM...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING ACROSS THE
FORECAST AREA. AS EXPECTED A FEW OF THOSE THUNDERSTORMS HAVE BEEN
STRONG TO SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HEAVY
RAIN AND HAIL. THE ENVIRONMENT IS STILL CONDUCIVE OVER THE REGION
TO KEEP STRONG AND ISOLATED SEVERE STORMS IN THE FORECAST THROUGH
THIS EVENING. HAVE INCREASED POPS THIS EVENING AND ENHANCED
WORDING IN FORECAST TO REFLECT STORM THREATS THIS EVENING. STORM
DEVELOPMENT AND COVERAGE SHOULD DECREASE LATER ON THIS EVENING AS
DAYTIME HEATING BEGINS TO DECREASE. SHORT RANGE MESO MODELS ALSO
INDICATE A DECREASE IN INTENSITY AND COVERAGE THIS EVENING AFTER 9
PM. OVERNIGHT SHOULD REMAIN QUIET WITH LOWS IN THE 70S. EXPECT
MORE OF THE SAME TOMORROW AS WELL. PRECIPITABLE WATER VALUES STILL
HANG AROUND THE 2 INCH RANGE AND INSTABILITY WILL BE ABOUT THE
SAME AS IT WAS TODAY. STORM MOTION WILL BE SLOW LESS THAN 5 KNOTS
SO HEAVY LOCAL RAINFALL CAN BE EXPECTED. EXPECT SEA BREEZE AND
RESIDUAL OUTFLOW BOUNDARIES TO BE THE TRIGGER ONCE AGAIN TOMORROW
AFTERNOON AND EVENING. 13/MH
.LONG TERM...
RAIN CHANCES INCREASE OVER THE WEEKEND AS UPPER LEVEL RIDGE IS
STILL EXPECTED TO MOVE SLIGHTLY TO THE WEST AND SMALL DISTURBANCES
WILL WORK THEIR WAY AROUND THE HIGH. RIGHT NOW WILL CONTINUE TO
CARRY 40 TO 50 PERCENT COVERAGE FOR FRIDAY AND SATURDAY. LOOKS LIKE BEST
CHANCES OF RAIN WILL BE FRIDAY AND SATURDAY AS A WEAK DISTURBANCE
MOVES THROUGH THE AREA. GOING INTO THE BEGINNING OF NEXT WEEK...EXPECT
SCATTERED SHRA/TSRA TO IMPACT THE AREA EACH AFTERNOON WITH TEMPERATURES
FORECAST AT NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. 13/MH
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON. ALL SITES
HAVE A TEMPO GROUP BUT NONE BEING AFFECTED ATTM. GUSTS TO AROUND
30 KNOTS WILL BE POSSIBLE. OTHERWISE...VFR CONDITIONS OUTSIDE
CONVECTION WITH GREATER THREAT BETWEEN 19Z-01Z. LIGHT AND VARIABLE
WINDS TONIGHT WILL BECOME WEST TO NWRLY TOMORROW.
&&
.MARINE...
BERMUDA RIDGE EXTENSION ACROSS THE NORTHEAST GULF REMAINS IN PLACE
FOR THE NEXT SEVERAL DAYS...MAINTAINING LIGHT WINDS AND LOW SEAS
THROUGH THE WEEKEND.
DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SUPPORT FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 96 72 94 / 50 40 30 50
BTR 74 95 75 94 / 50 30 30 50
ASD 74 94 76 92 / 50 40 30 50
MSY 77 93 78 92 / 50 40 30 50
GPT 76 93 75 91 / 50 40 30 50
PQL 73 93 72 92 / 50 40 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CDT WED JUL 4 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1102 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREATS ARE GUSTY AND DAMAGING WINDS...FREQUENT LIGHTNING... AND SMALL HAIL. HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE ACROSS A LARGE PORTION OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY... MAINLY IN THE AFTERNOON AND EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HEAT INDEX VALUES ACROSS A LARGE PORTION OF THE AREA WILL PEAK IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON THROUGH AT LEAST THURSDAY WITH ACTUAL HIGH TEMPERATURES GENERALLY IN THE MID 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
LAZ061-042030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER JEFFERSON PARISH... AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENNER...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...METAIRIE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
MSZ070-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING PIKE COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MCCOMB...OR ABOUT 4 MILES EAST OF MCCOMB. THE THUNDERSTORM WAS SLOWLY DRIFTING WESTWARD. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCCOMB AIRPORT...SUMMIT...MCCOMB AND MAGNOLIA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAZ039-040-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 318 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY PARISH...WASHINGTON PARISH... AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COVINGTON...OR ABOUT 2 MILES NORTHEAST OF COVINGTON...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...COVINGTON AND FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
MSZ077-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING PEARL RIVER COUNTY... AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF POPLARVILLE...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAZ071-MSZ070-042145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 339 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF GREENSBURG...OR ABOUT 2 MILES SOUTH OF OSYKA...MOVING WEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OSYKA AND KENTWOOD THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAZ040-071-072-042145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING ST. TAMMANY PARISH... SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH... AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF COVINGTON...OR ABOUT 3 MILES SOUTHWEST OF FOLSOM...MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TICKFAW... ROSELAND...INDEPENDENCE AND AMITE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down along Highway 570.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404480.